MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95004
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: h6 health effect impact code.
 
Event or Problem Description
A peritoneal dialysis (pd) patient reported a fluid leak was discovered during fill 1 of 4 of treatment.The patient was connected during the incident.Fluid was noted to be leaking from the patient connector push pin.The patient explained that a portion of the catheter connection had broken.The patient was requested to reset up the cycler at at step 7 the patient explained that a part of the connection on her catheter was broken, the patient was advised to contact the on-call registered nurse (rn).There was no patient injury noted during intake.Upon follow-up, the peritoneal dialysis registered nurse (pdrn) stated the patient used a 12-inch stay safe luer lock catheter extension which disconnected from the tubing line and luer lock during an unknown phase and cycle of treatment and caused a fluid leak to occur.The patient was able to clamp off the line and was unable to complete their remaining treatment on the night of the reported event.Per pdrn the patient was requested to come into the clinic the following morning and was prescribed prophylactic medication (vancomycin, 2g, intraperitoneal (ip) as a precaution.Per pdrn the patient's extension set was replaced.The patient did not develop any symptoms, adverse events, injuries, or require any other medical intervention as a result of the reported event.The patient is continuing with peritoneal dialysis on the cycler without issue and without reoccurrence of the reported event.The pdrn stated the extension set was discarded and was not available to be returned to the manufacturer for physical evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19611945
Report Number0008030665-2024-00559
Device Sequence Number17718597
Product Code KDJ
UDI-Device Identifier00840861100781
UDI-Public00840861100781
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/07/2024
Device Catalogue Number050-95004
Device Lot Number24BR08066
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2024
Supplement Date Received by Manufacturer07/01/2024
07/16/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/01/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; PD SOLUTION; PD SOLUTION; PD SOLUTION
Patient Age67 YR
Patient SexFemale
Patient Weight99 KG